Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 77, NWS Wichita, KS

May 5, 2008McPherson County, Reno County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2008, 8:15 PM CDT for McPherson County, Reno County, Rice County, Kansas. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2008, 8:15 PM CDT (01:15 UTC)
Expired
May 5, 2008, 9:15 PM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties McPherson County, KS, Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:20 PM CDTHAIL 14 W Little River, KS
May 5, 8:43 PM CDTHAIL 18 S Little River, KS
May 5, 8:58 PM CDTHAIL 1.7510 S Little River, KSHAIL RANGED ANYWHERE FROM NICKEL TO GOLFBALL SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060115
SVRICT
KSC113-155-159-060215-
/O.NEW.KICT.SV.W.0077.080506T0115Z-080506T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN RICE COUNTY IN CENTRAL KANSAS.
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 915 PM CDT.

* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM
  WAS LOCATED NEAR LITTLE RIVER...OR 22 MILES NORTHWEST OF
  HUTCHINSON...AND MOVING SOUTHEAST AT 19 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  LITTLE RIVER...NICKERSON.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3819 9773 3808 9815 3842 9821 3849 9803
TIME...MOT...LOC 0115Z 326DEG 17KT 3836 9807

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 060135
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT MON MAY 5 2008

KSC113-155-159-060215-
/O.CON.KICT.SV.W.0077.000000T0000Z-080506T0215Z/
MCPHERSON KS-RICE KS-RENO KS-
835 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL
915 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED 12 MILES NORTH OF NICKERSON...OR 17 MILES NORTHWEST OF
HUTCHINSON...MOVING SOUTHEAST AT 19 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES.

THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3832 9815 3839 9797 3819 9773 3808 9815
TIME...MOT...LOC 0135Z 332DEG 17KT 3827 9802

$$

JAKUB
000 
WWUS53 KICT 060154
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT MON MAY 5 2008

KSC113-155-159-060215-
/O.CON.KICT.SV.W.0077.000000T0000Z-080506T0215Z/
MCPHERSON KS-RICE KS-RENO KS-
854 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL
915 PM CDT...

AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF NICKERSON...OR 11 MILES NORTH OF
HUTCHINSON...MOVING SOUTHEAST AT 17 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES.

THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3832 9815 3839 9797 3819 9773 3808 9815
TIME...MOT...LOC 0154Z 327DEG 15KT 3820 9796

$$

JAKUB
000 
WWUS53 KICT 060213
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT MON MAY 5 2008

KSC113-155-159-060223-
/O.EXP.KICT.SV.W.0077.000000T0000Z-080506T0215Z/
MCPHERSON KS-RICE KS-RENO KS-
913 PM CDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RENO...SOUTHEASTERN
RICE AND SOUTHWESTERN MCPHERSON COUNTIES WILL EXPIRE AT 915 PM CDT...

AT 912 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA.

LAT...LON 3832 9815 3839 9797 3819 9773 3808 9815
TIME...MOT...LOC 0213Z 327DEG 15KT 3813 9791

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:13 PM CDT, 2 minutes earlier.

Area forecast discussion, May 5, 8:13 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT MON MAY 5 2008

.UPDATE...
ELEVATED SUPERCELL CONTINUES TO TRACK SOUTHEAST THROUGH CENTRAL
KANSAS. THIS STORM IS CONTINUING TO FED BY GOOD ISENTROPIC
ASCENT/MOISTURE TRANSPORT. THIS STORM MAY BE ABLE TO MAINTAIN ITS
INTENSITY FOR ANOTHER HOUR OR TWO BASED ON LIMITED INSTABILITY.
HOWEVER...THERE IS A LOT OF TILT WITH THIS STORM DUE TO GOOD
SHEAR WHICH MAY BE ABLE TO SUSTAIN IT FOR EVEN LONGER.
MEANWHILE...THE CONVECTION ACROSS WESTERN KANSAS IS STARTING TO
BECOME MORE WIDESPREAD. AS A RESULT...WE WENT AHEAD AND BUMPED UP
POPS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND
OVERNIGHT AS THE INSTABILITY AXIS CONTINUES TO MOVE EAST ALONG WITH
MORE BROAD UPPER LEVEL DIFFLUENCE.

COX
&&

.PREV DISCUSSION... /ISSUED 652 PM CDT MON MAY 5 2008/

AVIATION...00Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE STORMS MOVING THROUGH SOUTH CENTRAL
KANSAS THIS EVENING. THESE STORMS ARE BEING FED BY GOOD MOISTURE
TRANSPORT ACCORDING TO THE LATEST PROFILER FROM ICT. HOWEVER...THE
BEST INSTABILITY IS STILL MAINLY ALONG THE WESTERN CORRIDOR OF THE
FORECAST AREA. THEREFORE...IT APPEARS LIKE THESE STORMS SHOULD
LOSE THEIR INTENSITY AS THEY DIVE SOUTHEAST. HOWEVER...IF THE
ELEVATED SUPERCELL IN RUSSELL COUNTY CONTINUES TO MAKE MORE OF A
SOUTHWARD PROGRESS IT MAY BE ABLE TO MAINTAIN ITSELF FOR A WHILE
LONGER. FOR NOW...WE ARE GOING TO MENTION VCTS IN ALL OF OUR TAF
SITES EXCEPT FOR CHANUTE THIS EVENING...BUT IF THE STORMS BECOME
MORE WIDESPREAD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THEN WE
MAY MENTION MORE TEMPO GROUPS. THE MOISTURE TRANSPORT IS EXPECTED
TO PERSIST OVERNIGHT SO WE MAY MORE ELEVATED CONVECTION DEVELOP AS
THE NIGHT WEARS ON. MVFR CEILINGS (1-2KFT) ARE ALSO EXPECTED TO
DEVELOP TOWARDS DAYBREAK.

COX

PREV DISCUSSION... /ISSUED 314 PM CDT MON MAY 5 2008/

DISCUSSION...

MAIN FORECAST CONCERNS WILL BE THUNDERSTORM/SEVERE WEATHER CHANCES
OVER THE NEXT FEW DAYS.

TONIGHT-WEDNESDAY:
OUTFLOW/PSEUDO-WARM FRONT FROM SWRN KS INTO NWRN OK WILL BE A
TRIGGER FOR STRONG-SEVERE CONVECTION THRU THIS EVENING. SOME OF THAT
ACTIVITY COULD APPROACH OUR WESTERN-MOST COUNTIES THIS EVE WITH
BRUNT OF THAT ACTIVITY LIKELY TO REMAIN JUST TO OUR W-SW.
OTHERWISE...WATER VAPOR IMAGERY DEPICTING A WEAKER SHORTWAVE (AHEAD
OF MAIN UPPER LOW OFF BAJA) OVER NEW MEXICO THIS PM...WHICH THE
MODELS CARRY NEWD ACROSS OUR FORECAST AREA LATE TONIGHT INTO MIDDAY
TUESDAY. THIS WAVE WILL COMBINE WITH DECENT MOISTURE
TRANSPORT/ISENTROPIC LIFT VIA 35 KT LOW-LEVEL JET TO RESULT IN
INCREASING CHANCES FOR SHOWERS/T-STORMS LATE TONIGHT INTO TUESDAY.
IN OUR AREA...SHEAR/INSTABILITY MAY PROMOTE A FEW STRONG STORMS. AN
INCREASE IN CLOUD COVER/STORMS SHOULD KEEP HIGHS CONTAINED IN THE
70S AREAWIDE TUESDAY AFTER A MILD NIGHT. SHOWED A DIURNAL DECREASING
POP TREND TUES AFTERNOON BEHIND DEPARTING SHORTWAVE. THINKING SEVERE
STORMS MAY ERUPT ALONG DRYLINE OVER THE HIGH PLAINS TUES PM/EVE
WHERE DISCRETE SUPERCELLS APPEAR POSSIBLE. THE MAIN UPPER LOW WILL
EJECT OUT ACROSS OKLAHOMA/SOUTHERN KS WED INTO WED EVE. WITH A
FRONTAL SYSTEM DROPPING SWD INTO OUR AREA DURING THIS SAME TIME
FRAME...T-STORM CHANCES WILL INCREASE MARKEDLY TUES NIGHT THRU WED
NIGHT. SOME LOCALLY HEAVY RAINFALL POSSIBLE (MAINLY S-CNTRL/SERN KS)
ALONG WITH A FEW SEVERE STORMS. HOWEVER...BETTER INSTABILITY LOOKS
TO BE PROGGED IN OKLAHOMA FOR ANY HIGHER END ACTIVITY. HIGHS WED
SHOULD BE A FEW DEGREES COOLER THAN TUES GIVEN WIDESPREAD
PRECIPITATION/CLOUDS.

THURSDAY-MONDAY:
AN UPPER VORTEX WILL REMAIN ANCHORED OVER SOUTHEASTERN CANADA DURING
THE PERIOD WITH AN ACTIVE FLOW PATTERN OFF OF THE PACIFIC ACROSS THE
CONUS THIS WEEKEND. THE MAIN FORECAST CHALLENGE IS THE TIMING OF
INDIVIDUAL SHORTWAVES IN THIS FLOW PATTERN WITH THE MEDIUM RANGE
MODELS SHOWING SIGNIFICANT DIFFERENCES. LEANED WITH HPC BLENDER
WHICH EARLY ON IS WEIGHTED TOWARD THE ECMWF AND A BLEND OF THE
ECMWF/GEM DAYS 5-7. THIS WOULD HAVE A WAVE COMING ACROSS KS THURS
NIGHT INTO FRI...WITH ANOTHER WAVE COMING THRU LATER SAT INTO SUN.
MOISTURE RETURN APPEARS SOMEWHAT MORE QUESTIONABLE THIS FAR OUT MORE
SO WITH THE 2ND WAVE. FOR NOW...WILL CARRY SOME LOW POPS (20-30%)
FOR THESE TWO WAVES. GIVEN PACIFIC NATURE OF AIRMASS...TEMPERATURES
LOOK NEAR NORMAL THROUGHOUT THIS EXTENDED FORECAST PERIOD.
OVERALL...CONFIDENCE IS DECENT THAT WE WILL EXPERIENCE A CHANCE OF
T-STORMS WITH ONE OR BOTH SYSTEMS...BUT LOWER WITH REGARD TO TIMING
OF THE STORM CHANCES.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  75  63  71 /  40  60  60  70
HUTCHINSON      60  76  63  70 /  40  60  60  70
NEWTON          60  75  62  71 /  40  60  60  70
ELDORADO        60  74  62  71 /  30  60  60  70
WINFIELD-KWLD   62  75  62  73 /  40  60  60  70
RUSSELL         59  77  58  68 /  50  50  60  70
GREAT BEND      60  76  59  70 /  60  50  60  70
SALINA          60  76  61  71 /  40  60  60  70
MCPHERSON       60  76  62  70 /  40  60  60  70
COFFEYVILLE     60  73  62  73 /  20  70  60  70
CHANUTE         57  72  61  71 /  20  70  60  70
IOLA            57  72  60  71 /  20  70  60  70
PARSONS-KPPF    59  74  62  72 /  20  70  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 5, 4:32 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT MON MAY 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
432 PM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT.
A SEVERE THUNDERSTORM OR TWO IS POSSIBLE MAINLY WEST OF A SALINA
TO ANTHONY LINE. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND
HAIL TO GOLFBALL SIZE SIZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY ACROSS THE ENTIRE AREA TUESDAY INTO
WEDNESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT MAINLY WEST OF
A SALINA TO ANTHONY LINE. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL...WITH A LOW PROBABILITY FOR A TORNADO.

ON WEDNESDAY AND WEDNESDAY NIGHT...THE SEVERE WEATHER THREAT WILL
SHIFT TO SOUTH CENTRAL AND SOUTHEASTERN KANSAS...MAINLY ALONG AND
SOUTH OF A LINE FROM KINGMAN TO WICHITA TO EUREKA. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A LOW
PROBABILITY FOR A BRIEF TORNADO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER
ACTIVATION IS POSSIBLE FROM TUESDAY EVENING INTO WEDNESDAY ACROSS
THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, May 5, 6:37 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             SW DORRANCE             38.85N 98.59W
05/05/2008  E1.50 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

CDJ
Local storm report, May 5, 6:57 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             7 S WILSON              38.72N 98.47W
05/05/2008  E1.75 INCH       ELLSWORTH          KS   EMERGENCY MNGR

&&

ADK
Local storm report, May 5, 7:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     HOLYROOD                38.59N 98.41W
05/05/2008                   ELLSWORTH          KS   LAW ENFORCEMENT

            SEMI-BLOWN OVER ON HIGHWAY 156

&&

REC
Local storm report, May 5, 7:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     3 N HOLYROOD            38.63N 98.41W
05/05/2008  E60 MPH          ELLSWORTH          KS   STORM CHASER

&&

ADK
Local storm report, May 5, 7:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 E FREDERICK           38.51N 98.21W
05/05/2008  E0.75 INCH       RICE               KS   STORM CHASER

&&

ADK
Local storm report, May 5, 7:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             3 SE FREDERICK          38.48N 98.23W
05/05/2008  E1.00 INCH       RICE               KS   PUBLIC

            DIME TO QUARTER SIZED HAIL OCCURRED.

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:11 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice64 min
May 5, 9:02 PM CDTSevere Thunderstorm WarningICTReno58 min
May 5, 10:37 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
May 6, 6:50 PM CDTSevere Thunderstorm WarningICTBarton55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.